Friday, June 24, 2022
HomeMust ReadWill Excedrin Migraine Keep You Awake

Will Excedrin Migraine Keep You Awake

What Is This Medicine

MIGRAINES: My experience & how I deal with them 🙁

ACETAMINOPHEN ASPIRIN CAFFEINE is a pain reliever. It is used to treat mild aches and pains. This medicine may help with arthritis, colds, headache , muscle aches, menstrual cramps, sinusitis, and toothache.

This medicine may be used for other purposes ask your health care provider or pharmacist if you have questions.

COMMON BRAND NAME: Bayer Migraine Formula, Excedrin Extra Strength, Excedrin Extra Strength Express, Excedrin Menstrual Complete, Excedrin Migraine, Genaced, Goodys Extra Strength, Pain Reliever Plus, Pamprin, Vanquish

Whats The Difference Between Excedrin Extra Strength And Excedrin Migraine

and Excedrin Migraine contain the same strengths of the same ingredients. However, their labeling is different. Excedrin Extra Strength is used to help relieve minor aches and pains associated with a headache, cold, arthritis, muscle ache, toothache, or premenstrual/menstrual cramps. Adults and children over 12 years old are able to take 2 tablets every 6 hours, with a maximum of 8 tablets in 24 hours.

Excedrin Migraine, on the other hand, is FDA-approved for migraine relief, and adults 18 years and older are able to take a maximum of 2 tablets in 24 hours.

I Took Some Excedrin Migraine About Three Hours Ago

  • ophen , ibuprofen , or naproxen on more than 15 days per month are at risk for medication overuse headache
  • However, you can often reduce the severity of headaches and other side effects by eating a light meal before you take Viagra, Cialis or Levitra. If you frequently get headaches after taking your ED medication, try eating a small meal about one hour before you use the medication. Avoid foods that are high in fat, as these are the most likely to.
  • ophen, 250 mg aspirin, and 65 mg caffeine. The recommended dosage is listed below by age
  • utes before leaving the place where you got vaccinated (or 30
  • ophen-based pain relievers like Tylenol more frequently. Tylenol generally comes in 325 milligram , 500 mg, or 650 mg pills
  • ophen, 250 mg of aspirin , and 65 mg of caffeine per caplet or geltab. Taking more than 2 caplets in 24 hours may cause an.
  • ophen so you dont overdose on these ingredients

You May Like: Are Migraines A Symptom Of Pregnancy

Can You Take Excedrin Migraine And Dayquil Same Day

This depends how much Excedrin Migraine or how much Dayquil youare having.

Both Excedrin and Dayquil containacetaminophen . An overdose of acetaminophen can causeliver damage, sometimes liver failure. You should not be takingmore than 1000mg of acetaminophen in a six hour period of time, andno more than 4000mg in a 24 hour period.

Each tablet of Excedrin Extra Strength or Excedrin Migrainecontains 250mg of acetaminophen. So, each dose contains 500mg.

Each tablet of Dayquil contains 325mg of acetaminophen. Eachdose contains 650mg.

It is up to you to add up what you are taking so that you arenot taking more than is recommended.

If you think you may have overdosed on acetaminophen, seekemergency care. The sooner they are able to treat you, the morelikely it is they can help save your liver.

Read Also: Can I Take Unisom And Melatonin

Here Are Some Of The Most Commonly Consumed Sources Of Caffeine:

Excedrin Migraine, Extra Strength Meds Being Pulled From ...
  • soda
  • many over the counter sports aids
  • pain relievers

While most of us are aware of these sources of caffeine, its easy to go about the day and forget how much were actually consuming. We may have a couple cups of coffee in the morning, some tea later on in the day, a square of dark chocolate after lunch or dinner, and our favorite pre-workout before we hit the gym. Or maybe youre dragging through your day and you decide to grab an energy drink and pop a few over-the- counter pills to take care of a lingering headache. These daily habits may seem harmless but can lead to some pretty terrible side effects of high caffeine consumption.

You May Like: How To Get A Migraine

What Are The Side Effects

Acetaminophen and aspirin can sometimes cause severe skin and/or allergic reactions. Avoid taking this medication if you are allergic to either, and seek immediate medical attention if you develop skin blisters, rash, hives, facial swelling, or trouble breathing.

More common side effects, which typically go away once you stop taking the medication, include:

  • Diarrhea
  • Passing urine more often
  • Trouble sleeping

The amount of caffeine in Excedrin Migraine is similar to that of a cup of coffee, so youll want to moderate your intake while taking this medication since too much caffeine can cause nervousness, irritability, and trouble sleeping.

In addition, Excedrin Migraine contains an NSAID medication, which can cause stomach bleeding. Stop the medication and call your provider if you notice bloody or black stools or stomach pain that does not get better, or if you are vomiting blood or feeling faint. NSAIDs can also cause ringing in your ears or hearing loss. But this tends to be reversible once the medication is stopped.

The medication also contains acetaminophen, which can be harmful to your liver. It is best not to exceed the maximum daily dosage, take additional acetaminophen products, or consume 3 or more alcoholic beverages a day while taking this medication.

Proper Use Of Naratriptan

Take naratriptan only as directed by your doctor. Do not take more of it, do not take it more often, and do not take it for a longer time than your doctor ordered. Using too much naratriptan may increase the chance of side effects.

Do not use naratriptan for a headache that is different from your usual migraines. Talk to your doctor about what to do for regular headaches.

To relieve your migraine as soon as possible, take naratriptan with water or other liquids as soon as the headache pain begins. Even if you get warning signals of a coming migraine , you should wait until the headache pain starts before using naratriptan.

Ask your doctor ahead of time about any other medicine you may take if naratriptan does not work. After you take the other medicine, check with your doctor as soon as possible. Headaches that are not relieved by naratriptan are sometimes caused by conditions that need other treatment.

If you feel much better after a dose of naratriptan, but your headache comes back or gets worse after a while, you may take one additional dose of naratriptan 4 hours after the first dose. Do not use more than 5 milligrams in any 24-hour period.

Naratriptan comes with a patient information leaflet. It is very important that you read and understand this information. Be sure to ask your doctor about anything you do not understand.

Don’t Miss: Why Is Excedrin Migraine Being Taken Off The Market

What Drugs And Food Should I Avoid While Taking Excedrin

Avoid drinking alcohol. It may increase your risk of liver damage or stomach bleeding.

Ask a doctor or pharmacist before using other medicines for pain, fever, swelling, or cold/flu symptoms. They may contain ingredients similar to acetaminophen or aspirin .

Avoid coffee, tea, cola, energy drinks or other sources of caffeine while taking this medication. They can add to the side effects of the caffeine in the medication.

What Should You Avoid

How Can I Stay Awake? | How To Stay Awake

While a 2016 study found that migraine intensity in study subjects decreased after discontinuing the use of caffeine, thereâs no reason to avoid it completely if it does not trigger your own headaches, Dr. Crystal says. In fact, consuming coffee has benefits, too.

âCoffee may help prevent neurological diseases, and a compound found in both caffeinated and decaf coffee may help prevent abnormal protein accumulation found in Alzheimerâs and Parkinsonâs patients,â Dr. Crystal says.

Those who are unsure of how caffeine affects their migraines can keep a food journal or use a migraine tracker app to log potential triggers, as well as monitor how much caffeine is a safe amount for you.

In general, Dr. Crystal suggests limiting your caffeine intake to less than 200mg total per day. Thatâs about two cups of coffee, five cups of soda, or one energy drink.

You May Like: Does Cream Of Tartar Help With Migraines

To Drink Coffee Or Not To Drink Coffee

Quitting coffee cold turkey isnât necessarily the answer since caffeine affects everyone differently, but having a few alternatives can certainly help you avoid dependency or suffer from a rebound headache. Use a migraine tracking app or journal to carefully monitor your caffeine intake and find the right levels for youâso you can live your best, headache-free life.

The information provided in this article is not a substitute for professional medical advice, diagnosis, or treatment. You should not rely upon the content provided in this article for specific medical advice. If you have any questions or concerns, please talk to your doctor.

Sleeplessness Effect On Focus Concentration And Safety

If you skimp on sleep, you’ll likely pay a price. Cutting back by just one hour can slow your response time and affect your focus. Lack of sleep can:

  • Slow down thinking processes
  • Interfere with focus and attention
  • Make it easier to be confused
  • Lead to faulty decision making and more risk taking
  • Impair reaction time

When people who lack sleep are tested with a driving simulator, they perform as poorly as people who are drunk. Trying to function with a sleep deficit becomes a danger to you and those around you.

Recommended Reading: What Triggers Migraines With Aura

Drug Class And Details

Nurtec ODT comes as a tablet that you place on or under your tongue when you start to have symptoms of a migraine episode. The drug is available in one strength: 75 milligrams.

Nurtec ODT contains the active drug rimegepant. It belongs to a class* of drugs called calcitonin gene-related peptide receptor antagonists. CGRP receptor antagonists that are taken orally are also called gepants.

* A drug class is a group of medications that work in a similar way.

Excedrin Serious Side Effects

Excedrin Migraine Pain Relief Acetaminophen, Aspirin ...

Get emergency medical help if you have any of these signs of an allergic reaction to Excedrin: hives difficulty breathing swelling of your face, lips, tongue, or throat.

In rare cases, acetaminophen may cause a severe skin reaction that can be fatal. This could occur even if you have taken acetaminophen in the past and had no reaction. Stop taking Excedrin and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling. If you have this type of reaction, you should never again take any medicine that contains acetaminophen.

Stop using Excedrin and call your doctor at once if you have:

  • severe anxiety, agitation, confusion, panic
  • easy bruising or bleeding
  • a light-headed feeling, like you might pass out
  • if you feel very thirsty or hot, are unable to urinate, and have heavy sweating or hot and dry skin
  • symptoms of stomach bleedingbloody or tarry stools, coughing up blood or vomit that looks like coffee grounds
  • high potassiumslow heart rate, weak pulse, muscle weakness, tingly feeling or
  • liver problemsnausea, upper stomach pain, itching, loss of appetite, dark urine, clay-colored stools, jaundice .

Even though it may be rare, some people may have very bad and sometimes deadly side effects when taking a drug. Tell your doctor or get medical help right away if you have any of the following signs or symptoms that may be related to a very bad side effect:

Other side effects of Exedrin

  • Belly pain or heartburn.
  • Upset stomach.

Recommended Reading: Headaches Related To Vision

How Should I Use This Medicine

Take this medicine by mouth with a glass of water. Follow the directions on the package or prescription label. You can take this medicine with or without food. If it upsets your stomach, take it with food. Take your medicine at regular intervals. Do not take your medicine more often than directed.

Talk to your pediatrician regarding the use of this medicine in children. While this drug may be prescribed for children as young as 12 years for selected conditions, precautions do apply.

Patients over 65 years old may have a stronger reaction and need a smaller dose.

Overdosage: If you think you have taken too much of this medicine contact a poison control center or emergency room at once.

NOTE: This medicine is only for you. Do not share this medicine with others.

Supine Chest And Shoulder Stretch

Place a bolster or a rolled-up towel on the mat and lie down, face up, so that it supports the length of your spine. Open your arms out to the sides of your body to form a T shape and, with your palms facing up, let your hands and shoulders drop toward the floor. Stay here for at least 10 breaths.

Now that you’re more familiar with yoga for headaches, try these moves whenever you feel a headache coming on or integrate them into your regular yoga routine. Plus, if you’re stuck at home more often right now, yoga is the perfect indoor exercise. These yoga poses for headache relief are easily performed inside and will help you de-stress. As you exercise, remember to keep hydrated and get enough sleep. Stay up to date with headache relief tips in the Excedrin headache prevention center.

Recommended Reading: How To Get A Migraine

Nurtec Odt And Alcohol

As long as your doctor approves, its typically safe to drink alcohol while using Nurtec ODT.

However, its important to note that alcohol may trigger migraine episodes, which Nurtec ODT is approved to treat.

Also, alcohol can harm your liver. And certain treatments used for migraine that contain acetaminophen can harm your liver, too. Drinking alcohol while using these treatments can increase your risk for liver damage. For this reason, you should avoid alcohol if you regularly use migraine treatments that contain acetaminophen.

If you drink alcohol, ask your doctor how much is safe for you to drink, given your condition and treatment plan.

What Are Some Good Caffeine Alternatives To Get The Energy You Need

Get Ready with Me: Migraine Edition | Creative Cliche

If drinking coffee is a migraine trigger for you, there are plenty of other ways to get the energy boost that you need.

We polled longtime migraine sufferers to find out their favorite caffeine alternatives:

Fruit and Exercise

After totally detoxing from caffeine due to a correlation with her own migraines, Jenn, 30, finds that a combination of fruit and exercisekeep her naturally energized, perhaps even more so than when she consumed coffee.

Tea, Chocolate, Soda, and Naps

Kelleigh, 32, limits her coffee consumption, but turns to tea and chocolate if she needs to kickstart her productivity at work. Catie, 30, will drink soda from time to time and is a big fan of the power napfor a much-needed energy boost.

Green Tea

When looking for caffeine alternatives, Dr. Crystal says to be mindful of the caffeine content of whatever youâre consuming or ingesting. Green tea is a great option as it contains less caffeine than coffee , while caffeine levels in energy drinks are very high.

âWhen it comes to alternatives for coffee, the caffeine content is the most important factor, but there are other things to consider,â Dr. Crystal says. âFor example, energy drinks contain other ingredients that may be harmful and should be avoided.â

You May Like: How Common Are Visual Migraines

What To Know About The Symptoms You Might Be Experiencingand How To Handle Them

When you have headache pain, theres a good chance you want relief from the painfast. Over-the-counter medications like ExcedrinÂŽ can help ease your distress. While deciding which ExcedrinÂŽ treatment is right for you, its useful to understand the uses, warnings, and side effects of each medication as well as how to handle them should they occur.

Excedrin Migraine Caplets Or Geltabs

Active ingredients: Acetaminophen 250 mg + Caffeine 65 mg + Aspirin 250 mg

Inactive Ingredients: benzoic acid, carnauba wax, FD& C blue #1, hydroxypropylcellulose, hypromellose, light mineral oil, microcrystalline cellulose, polysorbate 20, povidone, propylene glycol, simethicone emulsion, sorbitan monolaurate, stearic acid, titanium dioxide

Excedrin migraine Migraine uses:

Excedrin migraine Migraine Directions of Use:

  • Do not use more than directed. If symptoms persist or worsen, ask your doctor
  • Drink a full glass of water with each dose
  • Adults: Take 2 caplets with a glass of water. Do not take more than 2 caplets in 24 hours, unless directed by a doctor.
  • Under 18 years of age: Ask a doctor

Keep out of reach of children.

In case of overdose, get medical help or contact a Poison Control Center right away. Quick medical attention is critical for adults as well as for children even if you do not notice any signs or symptoms.

Other information:

  • store at at room temperature 20-25C
  • close cap tightly after use
  • read all product information before using. Keep box for important information

Excedrin-Migraine Warnings

Reyes syndrome

Children and teenagers who have or are recovering from chicken pox or flu-like symptoms should not use this product. When using this product, if changes in behavior with nausea and vomiting occur, consult a doctor because these symptoms could be an early sign of Reyes syndrome, a rare but serious illness.

Medication overuse headache warning

Also Check: How Common Are Visual Migraines

Can I Take Ibuprofen With Excedrin Migraine

interactions, You need to know ibuprofen wont touch a migraine, Advil, They are commonly used as first-line acute treatment for people who have mild-to-moderate migraine attacks, Although Excedrin has been shown to be effective at treating migraine headaches, Childrens Advil Oral, Childrens Ibuprofen Oral, Damn, 2010

See more resultsWhen confronted with a patient seeking advice for migraine pain, Ibuprofen or Excedrin, but rubbing and pulling your ears hits some pressure points that can ease pain.Dont just do the lobes, warnings and user ratings.You can usually safely take ibuprofen even if you have taken Excedrin because they have different active ingredients, These medications are general pain relievers, The recommended dosage is listed below by age.Find everything you need to know about Excedrin (Acetaminophen, and interactions, interactions, it is important for the pharmacist to adequately assess the patient to determine whether he or she is a candidate for self-treatment or in need of a referral,You should not take Excedrin Migraine and ibuprofen together, I used to take a lot of Excedrine for migraines then noticed I was bruising way too much.

Excedrin Migraine Information from Drugs.com May 20, 2020

RELATED ARTICLES

Popular Articles